Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 29, 2012, 2:16 AM CST for 4 counties in Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 2:16 AM CST (08:16 UTC)
- Expired
- Feb 29, 2012, 2:45 AM CST
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Boone County, AR, Marion County, AR, Newton County, AR, Searcy County, AR
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS54 KLZK 290816
SVRLZK
ARC009-089-101-129-290845-
/O.NEW.KLZK.SV.W.0039.120229T0816Z-120229T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
216 AM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 245 AM CST
* AT 212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF HUNTSVILLE...AND MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... JASPER... WESTERN GROVE...
VALLEY SPRINGS... PRUITT... ERBIE...
DUGGER... CRAWFORD... RALPH...
PONCA... MULL... MT SHERMAN...
MARBLE FALLS... LOW GAP... PINDALL...
HASTY... GAITHER... EVERTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3621 9262 3609 9255 3595 9347 3600 9345
3607 9345 3608 9349 3612 9349 3613 9331
3615 9331
TIME...MOT...LOC 0816Z 258DEG 55KT 3604 9351
$$
621 follow-up statement
876
WWUS54 KLZK 290831
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 AM CST WED FEB 29 2012
ARC009-089-101-129-290845-
/O.CON.KLZK.SV.W.0039.000000T0000Z-120229T0845Z/
MARION AR-NEWTON AR-SEARCY AR-BOONE AR-
231 AM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BOONE...NORTHWESTERN SEARCY...NORTHERN NEWTON AND SOUTHWESTERN MARION
COUNTIES UNTIL 245 AM CST...
AT 229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES WEST OF ERBIE...OR 7 MILES NORTHEAST OF LOST VALLEY
SP...MOVING EAST AT 65 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
LOST VALLEY SP... JASPER... WESTERN GROVE...
VALLEY SPRINGS... PRUITT... ERBIE...
DUGGER... CRAWFORD... RALPH...
PONCA... MT SHERMAN... MARBLE FALLS...
LOW GAP... PINDALL... HASTY...
GAITHER... EVERTON... EROS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3621 9262 3609 9255 3595 9347 3600 9345
3607 9345 3608 9349 3612 9349 3613 9331
3615 9331
TIME...MOT...LOC 0831Z 262DEG 55KT 3608 9325
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:15 PM CST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 28, 8:15 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CST TUE FEB 28 2012 .UPDATE... MADE SOME MINOR TWEAKS TO POPS FOR THE NEXT 4-6 HOURS AND ALSO TO OVERNIGHT LOWS. REGIONAL OBSERVATIONS AND RADAR IMAGERY SHOWS THE COLD FRONT IN WRN OKLAHOMA HAS NOW OVER TAKEN THE DRYLINE...RESULTING IN AN INCREASE IN CONVECTIVE ACTIVITY ALONG THE BOUNDARY. MEANWHILE THERE HAS BEEN SOME INCREASE IN SHOWER ACTIVITY ACROSS THE NERN QUARTER OF ARKANSAS THIS EVENING...THOUGH ONLY A FEW LIGHTNING STRIKES HAVE BEEN NOTED. UPDATED POPS TO REFLECT ONGOING PRECIP ACROSS NERN ARKANSAS...WITH MENTION OF ISOLD TO SCT THUNDER. GOING BACK WEST...DEVELOPING LINE OF TSTMS IN OKLAHOMA SHOULD MAKE NWRN ARKANSAS BY SHORTLY AFTER MIDNIGHT. POPS AFTER MIDNIGHT REFLECT DEFINITE SHOWERS AND TSTMS IN THE NORTH SO THAT LOOKS GOOD. AS FOR TEMPS...BUMPED UP OVERNIGHT LOWS A TAD...WITH THE BIGGEST CHANGE IN THE NORTHWEST. CLOUD COVER AND WARM ADVECTION INTO THE STATE SHOULD KEEP TEMPS NEARLY STEADY NEAR THEIR CURRENT READINGS THROUGH THE NIGHT. OTHERWISE NO NOTABLE CHANGES WERE MADE OR NEEDED FOR THAT MATTER. && .PREV DISCUSSION... /ISSUED 556 PM CST TUE FEB 28 2012/ AVIATION...29/00Z TAF CYCLE MAINLY MVFR CIGS WL PREVAIL ACRS THE FA THRU THE OVERNIGHT HRS. CONVECTION EXPECTED TO DVLP LATER THIS EVENING AHEAD OF A CDFNT THAT WL APCH WRN AR. VEERING WINDS WL INCRS AS WELL...WITH LLWS INDCD AT NRN AND CNTRL AR TAF SITES THRU THE EARLY MRNG HRS. FNTL BNDRY WL WORK INTO CNTRL AR WED MRNG AND INTO SERN AR BY THE END OF THE PD. SCTD SHRA/TSRA WL CONT VCNTY OF THE CDFNT WED...WITH VFR CONDS RETURNING BEHIND FROPA AS GUSTY WEST WINDS USHER DRIER AIR INTO THE REGION. /44/ PREV DISCUSSION... /ISSUED 241 PM CST TUE FEB 28 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT WARM FRONT HAS MOVED NORTH OF I40 THIS AFTERNOON...WITH DEWPOINTS RISING INTO THE 50S AND LOWER 60S. HOWEVER...A CAP HAS LEFT PLENTY OF CLOUD COVER TRAPPED...AND TEMPERATURES HAVE BEEN RELATIVELY SLOW TO WARM. A COLD FRONT ACROSS THE SOUTHERN PLAINS WILL MOVE EAST LATER TONIGHT...AND BE THE SPARK NEEDED TO BREAK CAP AND BRING THUNDERSTORM DEVELOPMENT. THE SPEED OF THIS SYSTEM HAS SLOWED A FEW HOURS FROM THE THINKING MONDAY...WITH THE FRONT NOT ENTERING WESTERN ARKANSAS UNTIL CLOSE TO MIDNIGHT. DUE TO THE FRONT CROSSING DURING THE OVERNIGHT HOURS...THINK THAT SEVERE WEATHER WILL MAINLY CONSIST OF A LINE OF STORMS WITH DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...PARTICULARLY THIS EVENING ACROSS THE NORTHWEST CORNER OF THE STATE. THE FRONT WILL CONTINUE TO BRING RAIN CHANCES FOR WEDNESDAY ACROSS THE SOUTHEAST HALF OF THE STATE. DUE TO THE UPPER SYSTEM MOVING SO FAR NORTH...THE FRONT WILL STALL OVER NORTHERN LOUISIANA WEDNESDAY NIGHT...AND EVENTUALLY MOVE BACK NORTH AS A WARM FRONT THURSDAY NIGHT INTO FRIDAY. THIS WILL THEN INTERACT WITH THE NEXT SYSTEM MOVING ACROSS FRIDAY...BRINGING THE NEXT RAIN CHANCES. DUE TO THE SLOWER NATURE OF THE FRONT...HAVE LOWERED HIGHS FOR WEDNESDAY ABOUT A CATEGORY. TEMPERATURES WILL STILL BE RELATIVELY WARM FOR THE LAST DAY OF FEBRUARY...WITH READINGS IN THE MID 60S TO THE LOWER 70S. LONG TERM...SATURDAY THROUGH TUESDAY COOL HIGH PRESSURE WILL BE PASSING THROUGH THE REGION DURING THE WEEKEND...WITH LITTLE CLOUD COVER NOTED. A WEAK COLD FRONT WILL TRY TO MOVE IN...BUT WILL BE PUSHED BACK TO THE NORTH DUE TO THE HIGH. BY EARLY NEXT WEEK...UPPER FLOW WILL BECOME MORE SOUTHWEST...WHICH WILL ALLOW THE HIGH TO SHIFT EASTWARD. TEMPERATURES WILL WARM SLOWLY INTO MONDAY AND TUESDAY. MODELS DIFFER A BIT TOWARD TUESDAY...WITH THE ECMWF SHOWING A DRY SOLUTION...AND THE GFS SHOWING A GREAT DEAL OF DEEP-LAYER MOISTURE RETURN...AND PRECIPITATION DEVELOPING AS AN UPPER WAVE MAKES ITS WAY UP IN SOUTHWEST FLOW ALOFT. FOR NOW...STUCK WITH A DRY FORECAST DUE TO MODEL VARIABILITY THAT FAR OUT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 63 63 70 42 / 20 80 40 10 CAMDEN AR 73 65 72 45 / 30 50 60 20 HARRISON AR 62 58 67 39 / 20 80 20 0 HOT SPRINGS AR 66 64 71 43 / 30 60 40 10 LITTLE ROCK AR 66 64 71 44 / 30 60 50 10 MONTICELLO AR 69 65 73 48 / 30 50 60 20 MOUNT IDA AR 64 63 71 42 / 30 60 30 10 MOUNTAIN HOME AR 65 59 68 40 / 20 80 20 0 NEWPORT AR 65 63 71 43 / 20 80 40 10 PINE BLUFF AR 69 65 72 46 / 30 50 60 20 RUSSELLVILLE AR 63 61 70 40 / 30 70 30 10 SEARCY AR 64 63 71 43 / 20 70 40 10 STUTTGART AR 66 64 72 45 / 30 60 50 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 64
Hazardous weather outlook, Feb 28, 4:25 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 PM CST TUE FEB 28 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 425 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH ARKANSAS FROM THE WEST LATER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE EVENING PROGRESSES...WITH THE GREATEST COVERAGE LIKELY AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN HALF OF ARKANSAS TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF ARKANSAS WEDNESDAY MORNING...AS THE AFOREMENTIONED COLD FRONT WILL BE LOCATED OVER WESTERN ARKANSAS. THE FRONT WILL CONTINUE MOVING SLOWLY EASTWARD AND IS EXPECTED TO BE SITUATED OVER SOUTHEAST ARKANSAS LATE IN THE DAY. THERE WILL BE A SLIGHT CHANCE OF SEVERE WEATHER WEDNESDAY AHEAD OF THE FRONT...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ON FRIDAY...ANOTHER SYSTEM WILL CROSS THE PLAINS AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS BACK TO ARKANSAS. IT REMAINS TOO EARLY TO DETERMINE THE EXACT THREAT FOR ANY SEVERE WEATHER...BUT THIS PERIOD WILL BE MONITORED CLOSELY IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT AND DURING THE DAY ON WEDNESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:04 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 41 min |
| Feb 29, 2:42 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 48 min |
| Feb 29, 2:43 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Izard, Marion, Newton, Searcy and 1 more | 44 min |
| Feb 29, 3:08 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard, Marion | 37 min |
| Feb 29, 3:28 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 47 min |
| Feb 29, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 37 min |
| Feb 29, 3:49 AM CST | Tornado Warning | LZK | Fulton, Sharp | 26 min |
| Feb 29, 4:01 AM CST | Tornado Warning | LZK | Fulton, Izard, Sharp | 29 min |
| Feb 29, 5:41 AM CST | Special Weather Statement | LZK | Sharp | 14 min |
| Feb 29, 5:49 AM CST | Severe Thunderstorm Warning | LZK | Sharp | 14 min |
| Feb 29, 6:01 AM CST | Special Weather Statement | LZK | Perry | 29 min |
| Feb 29, 6:31 AM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 29 min |
| Feb 29, 7:13 AM CST | Special Weather Statement | LZK | Independence | 32 min |
| Feb 29, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 13 min |
| Feb 29, 7:39 AM CST | Severe Thunderstorm Warning | LZK | Jackson | 21 min |
| Feb 29, 1:29 PM CST | Red Flag Warning | LZK | Baxter, Cleburne, Conway, Fulton, Garland, Independence and 6 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.